Alert archive / Maine / Gale Warnings in 2017

Gale Warning 10, NWS Caribou, ME

January 26, 2017

NWS Caribou, ME issued this gale warning at Jan 26, 2017, 2:52 AM EST. It took effect at Jan 27, 2017, 3:00 AM EST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2017, 2:52 AM EST (07:52 UTC)
In effect from
Jan 27, 2017, 3:00 AM EST
Expired
Jan 28, 2017, 10:51 AM EST
In force
32 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

875 
WHUS71 KCAR 260752
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
252 AM EST THU JAN 26 2017

ANZ050-051-262130-
/O.CAN.KCAR.SC.Y.0011.000000T0000Z-170126T1000Z/
/O.NEW.KCAR.GL.W.0010.170127T0800Z-170128T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
252 AM EST THU JAN 26 2017

...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS AROUND 30 KT WITH GUSTS UP TO 40
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-260900-
/O.CAN.KCAR.SC.Y.0011.000000T0000Z-170126T1000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
252 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS AND WAVES ARE CURRENTLY BELOW SMALL CRAFT
ADVISORY THRESHOLDS.

$$

VJN
11 follow-up statements
898 
WHUS71 KCAR 261359
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
859 AM EST THU JAN 26 2017

ANZ050-051-262200-
/O.CON.KCAR.GL.W.0010.170127T0800Z-170128T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
859 AM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-262200-
/O.NEW.KCAR.SC.Y.0012.170127T0800Z-170128T0800Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
859 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
136 
WHUS71 KCAR 261910
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
210 PM EST THU JAN 26 2017

ANZ050-051-270315-
/O.CON.KCAR.GL.W.0010.170127T0800Z-170128T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
210 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-270315-
/O.CON.KCAR.SC.Y.0012.170127T0800Z-170128T0800Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
210 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
3 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
120 
WHUS71 KCAR 270313
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1013 PM EST THU JAN 26 2017

ANZ050-051-271115-
/O.CON.KCAR.GL.W.0010.170127T0800Z-170128T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1013 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-271115-
/O.CON.KCAR.SC.Y.0012.170127T0800Z-170128T0800Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1013 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
3 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
270 
WHUS71 KCAR 270847
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
347 AM EST FRI JAN 27 2017

ANZ050-051-272130-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
347 AM EST FRI JAN 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-272130-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T0800Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
347 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
808 
WHUS71 KCAR 271402
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
902 AM EST FRI JAN 27 2017

ANZ050-051-272215-
/O.EXT.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
902 AM EST FRI JAN 27 2017

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-272215-
/O.EXT.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
902 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
529 
WHUS71 KCAR 271925
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
225 PM EST FRI JAN 27 2017

ANZ050-051-280330-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
225 PM EST FRI JAN 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-280330-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
225 PM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
994 
WHUS71 KCAR 272132
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
432 PM EST FRI JAN 27 2017

ANZ050-051-280600-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
432 PM EST FRI JAN 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-280600-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
432 PM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
154 
WHUS71 KCAR 280359
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1059 PM EST FRI JAN 27 2017

ANZ050-051-281200-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1059 PM EST FRI JAN 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-281200-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1059 PM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
252 
WHUS71 KCAR 280716
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
216 AM EST SAT JAN 28 2017

ANZ050-051-281600-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
216 AM EST SAT JAN 28 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-281600-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
216 AM EST SAT JAN 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
932 
WHUS71 KCAR 281424
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
924 AM EST SAT JAN 28 2017

ANZ050-051-281600-
/O.CON.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
924 AM EST SAT JAN 28 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-281600-
/O.CON.KCAR.SC.Y.0012.000000T0000Z-170128T1600Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
924 AM EST SAT JAN 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
467 
WHUS71 KCAR 281551
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1051 AM EST SAT JAN 28 2017

ANZ050-051-290000-
/O.CAN.KCAR.GL.W.0010.000000T0000Z-170128T1600Z/
/O.EXB.KCAR.SC.Y.0012.000000T0000Z-170129T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1051 AM EST SAT JAN 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-290000-
/O.EXT.KCAR.SC.Y.0012.000000T0000Z-170129T1700Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1051 AM EST SAT JAN 28 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 25, 10:33 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 25, 10:33 PM EST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1033 PM EST Wed Jan 25 2017

.SYNOPSIS...
Low pressure across northeast Nova Scotia coast will move
eastward overnight and a weak ridge of high pressure will build
over the area. A cold front will cross the area later Thursday
into Thursday night with cooler temperatures Friday into the
weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
1020 PM Update...
Area of snow that put down up to .5" of new in some spots has
lifted n to the Crown of Maine. IR satl enhancement matching up w/the
radar. Metars and webcams indicate some snow still falling across
the St. John Valley. Upper disturbance lifting across the region
sparking some more activity across the northern areas. Decided to
add a quick inch of snow to the forecast for northern areas w/this
line. Temps were falling back into the upper 20s and lower 30s.
Clearing across the Downeast and coast will allow for temps to
drop back adn the potential for some fog development. The RAP/NAM
sounding showed llvl moisture holding w/drying above 700mbs. The
disturbance as mentioned above could allow for snow showers or
perhaps freezing drizzle in the downeast region. Daycrew had this
addressed well and stayed w/this thinking overnight.

Previous Discussion...
Behind the upper trough, precipitation will end and there will be
some clearing across the southern half of the forecast area. This
will produce some lows in the mid to upper 20s and creates some
concern for black ice and slick spots as moisture on road surfaces
refreezes.

For Thursday, a clipper system will propagate eastward from the
Great Lakes region. There had been some indications that this
system would be more robust with rain in the Down East region due
to coastal redevelopment of the low. Instead, little precipitation
will fall and pops have been reduced significantly. There are two
subtle issues that merit discussion in association with this
system. First, late tonight into the early morning, a southerly
flow will overrun a cold shallow surface layer in the Down East
region as well as the Bangor area. This could cause a few light snow
showers and pockets of freezing drizzle around the morning commute.
The second area to watch will be the actual passage of the surface
trough and upper level shortwave in the afternoon. At this point,
will go with chance pops for rain and snow showers, but can't rule
out some heavier showers by late afternoon. Otherwise, all areas
will have a cloudy day with continued mild high temperatures in
the low 30s north and upper 30s to lower 40s towards Bangor and
Ellsworth.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A cold front will cross the region Thursday night with mostly
cloudy skies along with a chance of snow showers across the north
and mountains. Across the remainder of the forecast area expect
mostly cloudy skies along with a chance of snow/rain showers
during the evening with partly to mostly cloudy skies overnight.
Trofs will cross the region Friday then again Saturday. Generally
expect mostly cloudy skies along with a chance/slight chance of
snow showers across the north and mountains Friday into Saturday.
Across the remainder of the region expect partly/mostly cloudy
skies Friday into Saturday. Could also have a chance/slight chance
of snow showers Friday into Friday night. Temperatures will be at
slightly above normal levels Friday. Near normal, to slightly
above normal, level temperatures are expected Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The extended models are in good agreement through the first half
of the extended. A filling low over eastern Quebec with a trough
that extends southwest across the eastern Great Lakes, and a high
pressure ridge built into southern Maine will be the primary
weather features affecting the weather for Maine at the start of
the period. Saturday evening through Sunday evening the low will
continue to slowly move east into the Canadian Maritimes, the
trough will begin to fill, and move east of Maine by early Tuesday
morning. A new low over Lake Superior with a front extending
southeast across Lakes Michigan, Huron and western Ontario will be
the next weather maker to affect our area. The high pressure ridge
will crest over the area early Tuesday morning. By early Wednesday
morning the front associated with the low over the Great Lakes
will make its way into western Maine. From Wednesday morning
through the end of the period the GFS and ECMWF have a differing
solution. The GFS moves the front through Maine by Wednesday
evening, and the associated low into eastern New Brunswick by the
end of the period. Maine would remain in wrap around precipitation
through the end of the period. The ECMWF, shows a broad area of
lower heights associated with an upper level low over eastern
Quebec. The low and associated frontal system no longer
distinguishable. The broad area of lower heights remain over the
area through the end of the period.

Loaded a blend to smooth out the differences in the models. Loaded
NAWAVE4 for seas in the coastal waters. Loaded windgust by factor
tool.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
NEAR TERM: IFR conditions due to low cigs, drizzle and snow
showers will continue into the evening. Improvement will reach BGR
and BHB first in the evening with VFR conditions. The improvement
will then spread north by midnight with MVFR cigs. These MVFR cigs
will then be the predominant condition north of HUL through
Thursday evening. For BGR and BHB, there is concern about freezing
drizzle early Thursday morning accompanied by IFR cigs.

SHORT TERM: Occasional MVFR conditions are expected across the
entire region early Thursday night. Occasional MVFR conditions
will persist across the north and mountains later Thursday night
with VFR conditions developing Downeast. Occasional MVFR
conditions will persist across the north and mountains Friday with
generally VFR conditions Downeast. Occasional MVFR conditions are
expected across the entire region Friday night. Occasional MVFR
conditions persist across the north and mountains Saturday, with
generally VFR conditions Downeast. VFR conditions are expected
across the entire region Sunday into Monday. Gusty west winds, up
to around 30 mph, are expected across the region Friday.

&&

.MARINE...
NEAR TERM: Will continue with the existing SCA timing. There will
only be a short window before the next SCA ramps up late Thursday.

SHORT TERM: Small craft advisory conditions are expected across
the waters Thursday night into Saturday. Have kept winds at strong
small craft advisory levels Friday. However, wind gusts could
approach gale levels Friday and this will have to be monitored for
possible gale headlines. Visibilities could be reduced in showers
early Thursday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 5 AM EST Thursday for ANZ050>052.

&&

Near Term...Hewitt
Hazardous weather outlook, Jan 25, 6:42 AM EST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
642 AM EST WED JAN 25 2017

MEZ001>006-010-011-015>017-029>032-261145-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
642 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-261145-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
642 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:06 PM ESTSpecial Weather StatementCARAroostook69 min
Jan 26, 8:59 AM ESTSmall Craft AdvisoryCAR4 days

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.